Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 28, 2021, 4:08 AM CDT for Whiteside County, Illinois. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 4:08 AM CDT (09:08 UTC)
- Expired
- Jul 28, 2021, 4:45 AM CDT
- In force
- 37 min
- Issued by
- NWS Quad Cities, IA
County Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 79 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1554 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
782
WWUS83 KDVN 280908
SPSDVN
Special Weather Statement
National Weather Service Quad Cities IA/IL
408 AM CDT Wed Jul 28 2021
ILC011-015-195-280945-
Whiteside-Carroll-Bureau-
408 AM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WHITESIDE...SOUTHEASTERN
CARROLL AND NORTH CENTRAL BUREAU COUNTIES UNTIL 445 AM CDT...
At 407 AM CDT, a strong thunderstorm was located over Coleta, or 11
miles northeast of Morrison, moving southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sterling, Rock Falls, Walnut, Milledgeville, Fairhaven, Chadwick,
Coleta, Deer Grove, Emerson, Ohio, Hitt, Ideal, Carroll County
Fairgrounds, Penrose, Malvern, Como, White Pigeon, Douglas Park,
Agnew and Yeoward Addition.
This includes Interstate 88 between mile markers 33 and 44.
LAT...LON 4145 8956 4198 9004 4209 8979 4199 8968
4193 8969 4193 8963 4159 8963 4158 8933
TIME...MOT...LOC 0907Z 319DEG 33KT 4194 8984
$$
RP KinneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 3:50 AM CDT, 18 minutes earlier.
Area forecast discussion, Jul 28, 3:50 AM CDT, 18 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
350 AM CDT Wed Jul 28 2021
.SYNOPSIS...
Issued at 346 AM CDT Wed Jul 28 2021
Storms continue to progress southeast across NW IL early this am
with heavy rain, gusty winds and small hail. Otherwise, the high
level cirrus from the storm blowoff covered much of the CWA.
Temperatures were in the 73 to 78 range as of 2 am with the exception
of Macomb at 69. Dew points were between 69 and 75.
&&
.SHORT TERM...(Today and Tonight)
ISSUED AT 346 AM CDT Wed Jul 28 2021
[Key Messages]
*Hot and humid conditions will be seen today with afternoon and
evening heat index values of 100-105; locally higher values
remain possible.
*Storms now appear to hold off until late this evening and into the
overnight across the NE third of the CWA with a Slight Risk of
severer storms in NW IL.
[Discussion]
Main concerns for the short term period remain the heat and
humidity.
Today, light southwest flow and plenty of the way of sun is expected
after this early morning cloud cover from the waning convection
fades. Temperatures are still expected to climb into the low to mid
90s. With dew points in the 72 to 77 range, heat indices in the 100
to 105 range are still on track, with some locally hotter values.
Heat Advisory remains in effect.
Tonight, the NE half to third of the CWA may see some storms late
this evening and into the overnight hours ahead of a cold front and
a surface low that will track SE across central WI. The SPC is a
moderate risk across parts of N and central WI were a possible
derecho may develop. Latest CAMs hint at this staying NE of the area
but still close enough to include chance pops for NW IL counties
late tonight with a Slight Risk for severe wind gusts.
.LONG TERM...(Thursday through Tuesday)
ISSUED AT 346 AM CDT Wed Jul 28 2021
[Key Messages]
*Hot and humid conditions continue Thursday along and south of I-80
with heat index values of 100-105.
*Threat for showers/storms continues Thursday afternoon into
Saturday mainly for the SW half of the CWA with a low threat for
severe storms in southeast Iowa, west central Illinois and far
northeast Missouri Thursday.
*Highs in the upper 70s and lower 80s Friday through Tuesday with
dry conditions after Saturday afternoon.
[Discussion]
Heat and humidity will still linger across the southern CWA Thursday
with highs in the low to mid 90s and heat indices between 100 to
105. Again, some locally higher readings will be possible. To the
north, highs will be in the upper 80s to low 90s. The morning is
looking to be quiet in the wake of the storms overnight.
Redevelopment will be possible Thursday afternoon and evening
along the front which will be mainly across the southern CWA. The
SPC has a Marginal Risk of severe storms south of highway 34 with
damaging wind gusts and large hail the main threat.
Friday through Tuesday, temperatures will be much nicer with highs
mainly in the upper 70s to lower 80s with a few mid 80s at times.
Rain chances continue into Saturday for mainly the southwest half of
the CWA where the stalled front will reside. Dry conditions are
expected Saturday night into mid next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
ISSUED AT 1213 AM CDT Wed Jul 28 2021
Storms are dropping southward towards the highway 20 corridor
between ALO and DBQ. At this time it appears they should miss the
DBQ terminal. Left mention out of TAF at this time. This activity
is expected to diminish or dissipate before reaching CID or DBQ.
Otherwise, VFR will prevail with light southwest winds. Some
MVFR visibilities may be seen 11 to 13Z, but left out of TAF.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Benton-Buchanan-Clinton-Delaware-Dubuque-Jackson-Jones-
Linn.
Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
Cedar-Des Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-
Louisa-Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Bureau-Carroll-Jo Daviess-Putnam-Stephenson-Whiteside.
Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
Hancock-Henderson-Henry IL-McDonough-Mercer-Rock Island-
Warren.
MO...Heat Advisory from 11 AM this morning to 8 PM CDT Thursday for
Clark-Scotland.
&&
SYNOPSIS...14
SHORT TERM...14
LONG TERM...14
AVIATION...14Hazardous weather outlook, Jul 27, 2:55 PM CDT, 13 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 255 PM CDT Tue Jul 27 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-282000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 255 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Heat and humidity will increase today with afternoon and evening heat indices expected to be in the 90s. Late tonight, there is a slight chance for some showers and thunderstorms across areas north of highway 30. The Storm Prediction Center has the highway 20 corridor in a Marginal Risk for severe storms with the main threat being damaging winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Hot and and humid weather will continue through Thursday. A Heat Advisory has been issued for much of the area for Wednesday afternoon through the evening, and for areas along and south of Interstate 80 Thursday, as heat index readings reach the 100 to 105 range. In addition to the heat, there is a chance for thunderstorms Wednesday morning in northeast Iowa and northwest Illinois, and again late Wednesday night and Thursday over the entire outlook area. The Storm Prediction Center has a marginal risk for severe storms Wednesday in northeast Iowa and northwest Illinois, with a slight risk for severe storms in north central Illinois. The main threat from storms would be isolated damaging wind gusts and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today and tonight.
In the hours before
Special weather statement, Jul 28, 1:29 AM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 129 AM CDT Wed Jul 28 2021 IAC019-055-105-113-280700- Buchanan-Jones-Delaware-Linn- 129 AM CDT Wed Jul 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BUCHANAN... NORTHWESTERN JONES...SOUTHWESTERN DELAWARE AND NORTHERN LINN COUNTIES UNTIL 200 AM CDT... At 129 AM CDT, a strong thunderstorm was located near Troy Mills, or 14 miles southwest of Manchester, moving southeast at 40 mph. Winds around 40 mph and pea size hail are possible with this storm. Locations impacted include... Cedar Rapids, Marion, Hiawatha, Monticello, Robins, Central City, Springville, Walker, Alburnett, Coggon, Ryan, Prairieburg, Toddville, Troy Mills, Waubeek, Stone City, Viola, Whittier, Langworthy and Paris. This includes Interstate 380 between mile markers 21 and 33. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4234 9184 4246 9148 4218 9115 4196 9166 TIME...MOT...LOC 0629Z 324DEG 35KT 4231 9161 RP Kinney
Special weather statement, Jul 28, 1:52 AM CDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
152 AM CDT Wed Jul 28 2021
ILC085-IAC061-097-280730-
Jo Daviess-Jackson-Dubuque-
152 AM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN JO DAVIESS...
NORTH CENTRAL JACKSON AND CENTRAL DUBUQUE COUNTIES UNTIL 230 AM
CDT...
At 152 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles northeast of Sherrill to near
Peosta. Movement was east southeast at 40 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
These storms will be near...
Dubuque around 155 AM CDT.
La Motte around 215 AM CDT.
St. Donatus around 220 AM CDT.
Galena around 225 AM CDT.
Bellevue and Scales Mound around 230 AM CDT.
Other locations impacted by these storms include Dubuque Regional
Airport, Bankston Park, Aiken, Rockdale, Cottage Hill, Waupeton,
Lattnerville, Graf, East Rickardsville and Dubuque County
Fairgrounds.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4264 9071 4254 9064 4251 9064 4251 9019
4221 9037 4243 9102 4265 9097 4265 9090
4268 9089
TIME...MOT...LOC 0652Z 285DEG 35KT 4269 9073 4242 9088
RP KinneySpecial weather statement, Jul 28, 2:37 AM CDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 237 AM CDT Wed Jul 28 2021 ILC015-085-177-IAC061-097-280815- Jo Daviess-Carroll-Stephenson-Jackson-Dubuque- 237 AM CDT Wed Jul 28 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JO DAVIESS... NORTHWESTERN CARROLL...NORTHWESTERN STEPHENSON...CENTRAL JACKSON AND SOUTHEASTERN DUBUQUE COUNTIES UNTIL 315 AM CDT... At 236 AM CDT, radar indicated strong thunderstorms were located along a line extending from near Scales Mound to near Fulton. Movement was southeast at 30 mph. Wind gusts up to 50 mph and half inch hail are possible with these storms. These storms will be near... Scales Mound around 240 AM CDT. Apple River and Schapville around 245 AM CDT. Woodbine around 250 AM CDT. Warren and Springbrook around 255 AM CDT. Nora around 300 AM CDT. Stockton around 305 AM CDT. Green Island around 310 AM CDT. Savanna, Lena, Pearl City and Sabula around 315 AM CDT. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Persons in campgrounds should consider seeking sturdy shelter until these storms pass. LAT...LON 4250 8952 4203 9016 4222 9081 4251 9058 TIME...MOT...LOC 0736Z 297DEG 27KT 4249 9021 4222 9065 RP Kinney
Local storm report, Jul 28, 2:41 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
241 AM CDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 AM HAIL DUBUQUE 42.51N 90.70W
07/28/2021 E0.70 INCH DUBUQUE IA PUBLIC
PUBLIC REPORT RELAYED BY BROADCAST MEDIA.
&&
RP KINNEYSpecial weather statement, Jul 28, 3:17 AM CDT, 51 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
317 AM CDT Wed Jul 28 2021
ILC015-085-177-280900-
Jo Daviess-Carroll-Stephenson-
317 AM CDT Wed Jul 28 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JO
DAVIESS...CARROLL AND STEPHENSON COUNTIES UNTIL 400 AM CDT...
At 317 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Cedarville to Green Island. Movement
was southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Freeport, Mount Carroll, Savanna, Lena, Stockton, Lanark,
Milledgeville, Fairhaven, Hanover, Pearl City, Elizabeth, Shannon,
Cedarville, Davis, Woodbine, Sabula, Chadwick, Dakota, German Valley
and Winslow.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
LAT...LON 4250 8940 4220 8940 4220 8969 4193 8969
4193 9015 4196 9016 4201 9014 4204 9017
4212 9016 4216 9023 4221 9037 4229 9043
4231 9042 4251 8978
TIME...MOT...LOC 0817Z 322DEG 33KT 4239 8973 4217 9031
RP KinneySpecial weather statement, Jul 28, 4:08 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
408 AM CDT Wed Jul 28 2021
ILC011-015-195-280945-
Whiteside-Carroll-Bureau-
408 AM CDT Wed Jul 28 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WHITESIDE...SOUTHEASTERN
CARROLL AND NORTH CENTRAL BUREAU COUNTIES UNTIL 445 AM CDT...
At 407 AM CDT, a strong thunderstorm was located over Coleta, or 11
miles northeast of Morrison, moving southeast at 35 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Sterling, Rock Falls, Walnut, Milledgeville, Fairhaven, Chadwick,
Coleta, Deer Grove, Emerson, Ohio, Hitt, Ideal, Carroll County
Fairgrounds, Penrose, Malvern, Como, White Pigeon, Douglas Park,
Agnew and Yeoward Addition.
This includes Interstate 88 between mile markers 33 and 44.
LAT...LON 4145 8956 4198 9004 4209 8979 4199 8968
4193 8969 4193 8963 4159 8963 4158 8933
TIME...MOT...LOC 0907Z 319DEG 33KT 4194 8984
RP KinneyThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 12:28 AM CDT | Special Weather Statement | DVN | Buchanan | 47 min |
| Jul 28, 12:50 AM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 40 min |
| Jul 28, 1:29 AM CDT | Special Weather Statement | DVN | Linn | 31 min |
| Jul 28, 1:52 AM CDT | Special Weather Statement | DVN | Dubuque | 38 min |
| Jul 28, 2:37 AM CDT | Special Weather Statement | DVN | Jackson | 38 min |
| Jul 28, 3:17 AM CDT | Special Weather Statement | DVN | Carroll, Jo Daviess, Stephenson | 43 min |
| Jul 28, 8:42 AM CDT | Special Weather Statement | DVN | Whiteside | 33 min |
| Jul 28, 10:07 AM CDT | Special Weather Statement | DVN | Bureau, Putnam | 23 min |
| Jul 28, 10:44 AM CDT | Special Weather Statement | DVN | Bureau | 31 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.